Sunday, April 23, 2006

Side Effects

Here come the side effects. Creeping in, slowing but seriously.

Last night the bone pain started. This is from the Neulasta shot, the $3400 shot to make the bone marrow produce white blood cells. Venita's shoulders, back, ribs, and hips are involved. It's just starting but promising over time to get fairly serious.

Troble swallowing. This is the worst right now. Difficult to eat or drink if things won't go down. Not inappetant; Venita is pretty hungry. Can you imagine not wanting a beer because it hurts too much to drink it? Even toast and ice cream are trouble. One thing that's still going down is the La Creme yogurt. Venita has to have a large glass of water with everything she eats to push it down.

The facial pain has dimished, but temperature swings (chills to hot flashes and back) persist, especially at night. But that might be normal life; it was before BC.

Loss of concentration/lack of energy associated with the various drugs, especially the antidepressants.

V is trying to avoid using the sleeping pills because they knock her out for about 12 hours. However, without them she only gets about 2 hours sleep at a time.

OK, enough whining for now. Welcome to the world of chemotherapy.

5 comments:

Alice said...

Maybe there are other meds to take for the side effects. Check with the doctors. And take the sleeping pills for sure. I'am so sorry it's painful already. Just get some good pain killers if you can. Have Jim do all the work and lay around drugged out until all this is over. I'am not as strong as you are, I'am a pill popper type. I had both kids all natural,no drugs and that really hurt. So if they make somthing for it than give it to me. Hope things get better.

Love Alice

{Steve Rapaport} said...

Lots of hugs and love and comfort coming your way from us. Chemo sucks!

You will get better.

Steve

julie said...

agree with Steve, chemo sucks bigtime! but it does get easier, I promise...big hugs and lots of love from me and my furbabies my dear sweet Venita!

Martha and Alley Cat said...

Oh Venita,

We are thinkig of you and wearing your bracelet.

xoxo,m

Linda L said...

Is the difficulty swallowing caused by swelling in the throat or is it sore throat? When I used to work with radiation therapy patients they had a spray called Hurricane spray, probably something newer and better now but the patients would use it to relieve sore throat caused by radiation therapy so they could eat. If it is from swelling maybe there is something they could give to reduce the inflammation?

Linda